Thunderstorm Wind, Pottawatomie
- When
- July 12, 1:48 PM CST
- Where
- Pottawatomie County, Wamego
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.200, -96.317
3 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before the first event at Jul 12, 1:48 PM CST, 0 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 248 PM CDT TUE JUL 12 2005 .DISCUSSION... SHORT TERM FORECAST CONCERNS ARE THUNDERSTORM CHANCES TONIGHT AND WEDNESDAY. TONIGHT AND WEDNESDAY...WATER VAPOR SATELLITE IMAGERY SHOWED THAT THE EXTRA-TROPICAL REMAINS OF DENNIS WERE LOCATED OVER EASTERN MO/WESTERN IL THIS AFTERNOON. A BROAD UPPER LEVEL RIDGE WAS NOTED ACROSS THE WESTERN CONUS. THE MID AND UPPER LEVEL FLOW ACROSS EASTERN KS WAS FROM THE NORTH. AN MCV OVER CENTRAL KS WAS ENHANCING THUNDERSTORM DEVELOPMENT JUST SOUTHWEST OF THE CWA BETWEEN SLN AND ICT. THE MCV SHOULD CONTINUE TO MOVE SOUTH INTO NORTHERN OK LATER THIS EVENING. A WEAK CAP AND DEEPER MOISTURE OVER THE CENTRAL AND WESTERN PORTIONS OF THE CWA HAS PRODUCED AN ENVIRONMENT FAVORABLE FOR ISOLATED THUNDERSTORMS TO DEVELOP. MOST OF THESE ISOLATED THUNDERSTORMS SHOULD DIMINISH AFTER SUNSET...BUT I DID KEEP A SLIGHT CHANCE THROUGH THE NIGHT FOR THE SOUTHERN COUNTIES OF THE CWA. LOW TEMPERATURES TONIGHT WILL DROP INTO THE UPPER 60S ACROSS MUCH OF THE CWA. HAZE AND PATCHY FOG WILL DEVELOP THROUGH THE NIGHT...ESPECIALLY IN THE RIVER VALLEYS AND OTHER LOW-LYING AREAS. BOTH THE GFS AND NAM SHOW A WEAK 5H SHORT-WAVE TROUGH ROUNDING THE BACK SIDE OF THE EXTRA-TROPICAL REMAINS OF DENNIS OVER EASTERN MO/WESTERN IL WED AFTERNOON. GIVEN A WEAK CAP...DEEPER MOISTURE AND SYNOPTIC SCALE LIFT...ISOLATED TO SCATTERED THUNDERSTORMS MAY DEVELOP ACROSS THE CENTRAL AND EASTERN COUNTIES OF THE FA ONCE CONVECTIVE TEMPS ARE REACHED AFTER 19Z. HIGHS ON WEDNESDAY WILL RANGE FROM THE UPPER 80S ACROSS THE EASTERN COUNTIES TO LOWER 90S ACROSS THE WESTERN COUNTIES. FOR THURSDAY THROUGH SATURDAY...THE UPPER LEVEL RIDGE BEGINS TO BUILD INTO THE NORTHERN AND CENTRAL PLAINS PUSHING SOUTH THE REMAINS OF DENNIS. HOWEVER THE SHEAR AXIS ASSOCIATED WITH THE REMNANTS OF DENNIS IS NOT FAR FROM EAST CENTRAL KS DURING THE DAY THURSDAY. MID LEVEL TEMPS ARE PROGGED TO WARM SLIGHTLY BUT AM NOT CONVINCED THAT AN ISOLATED STORM COULD NOT DEVELOP THURSDAY AFTERNOON. THEREFORE HAVE INCLUDED SLIGHT CHANCE POPS FOR THURSDAY AFTERNOON ACROSS EAST CENTRAL KS. HAVE LEFT FRIDAY AND SATURDAY DRY THINKING THAT THE UPPER LEVEL RIDGE WILL KEEP GENERAL SUBSIDENCE OVER THE AREA WITH A STRENGTHENING CAP. EXPECT A GENERAL WARMING TREND BUT AGAIN STAYED CLOSER TO THE MET NUMBERS. THE GFS STILL LOOKS LIKE IT IS TRYING TO WARM THINGS UP TO MUCH. MORNING LOWS SHOULD BE AROUND 70 FOR MOST AREAS. SUNDAY THROUGH TUESDAY...MODELS SHOW AN UPPER LEVEL SHORTWAVE TROUGH MOVING ACROSS THE NORTHERN PLAINS SUNDAY AND MONDAY. EXPECT THIS TO HELP A COLD FRONT MOVE INTO THE AREA EARLY MONDAY. HAVE FOLLOWED HPC AND LEANED TOWARDS THE 06Z GFS. INSERTED SLIGHT CHANCE POPS BEGINNING ACROSS THE NORTHER TIER COUNTIES SUNDAY NIGHT AND OVER THE WHOLE FA MONDAY AND MONDAY NIGHT. WITH HEIGHTS LOWERING...SHOWED A SLIGHT COOL TREND FROM MONDAY AND TUESDAY. THE 00Z GFS WAS THE COOLEST MEMBER OF THE ENSEMBLE OUTPUT AND DID NOT LOWER TEMPS NEARLY AS FAR AS IT SUGGESTS. KEPT HIGHS IN THE LOWER 90S AND LOWS AROUND 70. && .TOP WATCHES/WARNINGS/ADVISORIES...NONE. BG/WOLTERS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 508 AM CDT TUE JUL 12 2005 KSZ008>012-020>024-026-034>040-054>056-058-059-131007- ANDERSON-BROWN-CLAY-CLOUD-COFFEY-DICKINSON-DOUGLAS-FRANKLIN-GEARY- JACKSON-JEFFERSON-LYON-MARSHALL-MORRIS-NEMAHA-OSAGE-OTTAWA- POTTAWATOMIE-REPUBLIC-RILEY-SHAWNEE-WABAUNSEE-WASHINGTON- INCLUDING THE CITIES OF...ABILENE...CLAY CENTER...CONCORDIA... EMPORIA...HIAWATHA...JUNCTION CITY...LAWRENCE...MANHATTAN... MARYSVILLE...OTTAWA AND TOPEKA 508 AM CDT TUE JUL 12 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL...NORTHEAST AND EAST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS TODAY AND TONIGHT ACROSS THE AREA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.CRH.NOAA.GOV/TOP (ALL LOWER CASE)
The Topeka radar (KTWX), 24 km away, was scanning. The volume nearest the first event began at 19:48 UTC.
3 thunderstorm wind. Local standard time, as filed.
Car ports and fencing destroyed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2005Every state in 2005This day in weather historyWarnings in Kansas, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5464252, 5464253, 5464254.